Alert archive / Montana / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Missoula, MT

September 24, 2013Lemhi County, Idaho; 8 counties in Montana

NWS Missoula, MT issued this winter storm warning at Sep 24, 2013, 11:50 AM MDT for Lemhi County, Idaho; 8 counties in Montana. It took effect at Sep 24, 2013, 6:00 PM MDT. It was in force for 42 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 24, 2013, 11:50 AM MDT (17:50 UTC)
In effect from
Sep 24, 2013, 6:00 PM MDT
Expired
Sep 26, 2013, 12:00 PM MDT
In force
42 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 3:00 AM MDTSNOW 515 Nw Ellis, IDMESONET STATION MORGAN CREEK /MRGI1/ SNOW DURATION 8 HOURS
Sep 26, 3:00 AM MDTSNOW 77 Ese Philipsburg, MTMESONET STATION WARM SPRINGS /WRMM8/ SNOW DURATION 5 HOURS
Sep 26, 3:00 AM MDTHEAVY SNOW 99 S Porters Corner, MTMESONET STATION PETERSON MEADOWS /PTNM8/ HEAVY SNOW DURATION 5 HOURS
Sep 26, 6:00 AM MDTSNOW 1.24 Wnw West Valley, MT1.2 SNOW OVERNIGHT, 0.70 LIQUID BETWEEN RAIN AND SWE. SNOW DURATION 8 HOURS OBSERVER LOCATION 7.4 NW OF ANACONDA
Sep 26, 6:00 AM MDTSNOW 615 Nw Ellis, IDMESONET STATION MORGAN CREEK /MRGI1/ SNOW DURATION 24 HOURS
Sep 26, 6:00 AM MDTSNOW 97 Ese Philipsburg, MTMESONET STATION WARM SPRINGS /WRMM8/ SNOW DURATION 24 HOURS
Sep 26, 6:00 AM MDTSNOW 1211 W Lemhi, IDMESONET STATION SCHWARTZ LAKE /SCHI1/ SNOW DURATION 24 HOURS
Sep 26, 6:00 AM MDTSNOW 148 S Janney, MTMESONET STATION BASIN CREEK /BSCM8/ SNOW DURATION 24 HOURS
Sep 26, 6:00 AM MDTSNOW 232 Ne Mackay, IDMOONSHINE SNOTEL 7440 MSL. 24-HOUR TOTAL.
Sep 26, 6:00 AM MDTSNOW 5.224 N Challis, IDMORGAN CREEK SNOTEL 7600 MSL. 24-HOUR TOTAL.
Sep 26, 6:00 AM MDTHEAVY SNOW 11.837 Ne Mackay, IDMEADOW LAKE SNOTEL 9150 MSL. 24-HOUR TOTAL.
Sep 26, 6:00 AM MDTHEAVY SNOW 15.427 Nne Challis, IDSCHWARTZ LAKE SNOTEL 8620 MSL. 24-HOUR TOTAL.
Sep 26, 8:00 AM MDTHEAVY SNOW 62 Sw Newcomb, MTAT LEAST 6 STORM TOTAL SNOW, SHE WAS NOT ABLE TO MEASURE UNTIL 12 HRS AFTER EVENT ENDED. THE WEIGHT OF THE SNOW COLLAPSED HER CARPORT AND DOWNED AT LEAST 6 ASPEN TREES. HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION 7 MI S OF BUTTE
Sep 26, 8:49 AM MDTHEAVY SNOW 106 Sse Porters Corner, MTTREES DOWN ON THE SOUTH SIDE OF GEORGETOWN LAKE HEAVY SNOW DURATION 24 HOURS OBSERVER LOCATION SE SIDE OF GEORGETOWN LAKE
Sep 26, 9:08 AM MDTSNOW 3Walkerville, MTSNOW DURATION 24 HOURS
Sep 26, 9:09 AM MDTSNOW 53 Se Butte, MTSNOW DURATION 24 HOURS
Sep 26, 9:20 AM MDTSNOW 21 W Salmon, IDSNOW DURATION 24 HOURS OBSERVER LOCATION LEADORE
Sep 26, 9:20 AM MDTSNOW 2Leadore, IDSNOW DURATION 24 HOURS OBSERVER LOCATION LEADORE
Sep 26, 11:00 AM MDTHEAVY SNOW 186 Sse Janney, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2013-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2013-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WWUS45 KMSO 241750
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1150 AM MDT TUE SEP 24 2013

...EARLY SEASON SNOW EVENT TO IMPACT BUTTE, ANACONDA, AND OTHER
PARTS OF WESTERN MONTANA AND LEMHI COUNTY... 

MTZ007-251100-
/O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/
/O.NEW.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
1150 AM MDT TUE SEP 24 2013

...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT
THURSDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 5000 FEET...WHICH IS IN EFFECT FROM
6 PM WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY EVENING INTO
  THURSDAY MORNING. ALSO TREES AND POWER LINES MAY BE DAMAGED BY
  THE WEIGHT OF ACCUMULATED SNOW. THE SNOW MAY START BEFORE 6 PM
  MANY AREAS, BUT THE WORST DRIVING CONDITIONS AND ACCUMULATING
  SNOW SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS WEDNESDAY
  NIGHT.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY
  LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES.

* LOCATION: BUTTE, ANACONDA, GEORGETOWN LAKE, HOMESTAKE PASS,
  PHILIPSBURG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ010-251100-
/O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/
/O.NEW.KMSO.WS.W.0004.130925T1200Z-130926T1800Z/
EASTERN LEMHI COUNTY-
1150 AM MDT TUE SEP 24 2013

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO NOON MDT
THURSDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM
6 AM WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY INTO THURSDAY
  MORNING. 

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS
  THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES.

* LOCATION: LOST TRAIL PASS, BANNOCK PASS, GILMORE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. 

&&

$$

MTZ006-251100-
/O.UPG.KMSO.WS.A.0004.130925T1500Z-130927T0000Z/
/O.NEW.KMSO.WS.W.0004.130925T1800Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
1150 AM MDT TUE SEP 24 2013

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO NOON MDT
THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 FROM SOUTH OF SULA TO
LOST TRAIL PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH
IS IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED WEDNESDAY AFTERNOON INTO
  THURSDAY MORNING. SOME LIGHT SNOW MAY OCCUR TUESDAY NIGHT.
  HOWEVER, THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW
  SHOULD BE WEDNESDAY AFTERNOON INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 FEET:
  6 TO 10 INCHES. 

* LOCATION: LOST TRAIL PASS, SKALKAHO SUMMIT. LOLO PASS IS NOT
  PART OF THIS WARNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. 

&&

$$

MTZ002-251100-
/O.NEW.KMSO.WS.W.0004.130925T0000Z-130926T0600Z/
WEST GLACIER REGION-
1150 AM MDT TUE SEP 24 2013

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT WEDNESDAY NIGHT ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO MIDNIGHT MDT WEDNESDAY NIGHT.

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS, POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED TONIGHT AND WEDNESDAY
  ABOVE 6000 FEET. LIGHT SNOW IS EXPECTED DOWN TO MARIAS PASS. 

* SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET, WHICH
  INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES BETWEEN
  5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT PART OF THIS
  WARNING.

* WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. 

&&

$$
5 follow-up statements
158 
WWUS45 KMSO 251029
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
429 AM MDT WED SEP 25 2013

...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND
OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY...

MTZ007-252100-
/O.CON.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
429 AM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON MDT THURSDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
6 PM THIS EVENING TO NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THIS EVENING INTO THURSDAY
  MORNING. ALSO TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT
  OF ACCUMULATED SNOW. THE SNOW MAY START BEFORE 6 PM MANY
  AREAS... BUT THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW
  SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY 
  LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. 

* LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE 
  PASS... PHILIPSBURG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS AT TIMES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

MTZ002-252100-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/
WEST GLACIER REGION-
429 AM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED TODAY ABOVE 6000 FEET. LIGHT
  SNOW IS EXPECTED DOWN TO MARIAS PASS.

* SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET... WHICH 
  INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES 
  BETWEEN 5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT 
  PART OF THIS WARNING. 

* WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.

&&

$$

IDZ010-252100-
/O.CON.KMSO.WS.W.0004.130925T1200Z-130926T1800Z/
EASTERN LEMHI COUNTY-
429 AM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED TODAY INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS 
  THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. 

* LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS AT TIMES.

&&

$$

MTZ006-252100-
/O.CON.KMSO.WS.W.0004.130925T1800Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
429 AM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON
MDT THURSDAY ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL
PASS...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM
NOON TODAY TO NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS... POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THIS AFTERNOON INTO
  THURSDAY MORNING. THE WORST DRIVING CONDITIONS AND ACCUMULATING
  SNOW SHOULD BE THIS AFTERNOON INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 
  FEET: 6 TO 10 INCHES. 

* LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT 
  PART OF THIS WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.

&&

$$
444 
WWUS45 KMSO 252025
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
225 PM MDT WED SEP 25 2013

...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND
OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY...

MTZ007-261200-
/O.CON.KMSO.WS.W.0004.130926T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
225 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON MDT THURSDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
6 PM THIS EVENING TO NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING.
  TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF
  ACCUMULATED SNOW. THE WORST DRIVING CONDITIONS AND ACCUMULATING
  SNOW SHOULD BE DURING THE EVENING AND OVERNIGHT HOURS TONIGHT.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY 
  LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. 

* LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE
  PASS... PHILIPSBURG


&&

$$

MTZ002-260600-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/
WEST GLACIER REGION-
225 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS EVENING ABOVE
  6000 FEET. LIGHT SNOW IS EXPECTED DOWN TO MARIAS PASS.

* SNOW ACCUMULATIONS: 6 TO 10 INCHES ABOVE 6000 FEET... WHICH 
  INCLUDES LOGAN PASS/GOING TO THE SUN ROAD. 1 TO 4 INCHES 
  BETWEEN 5000 AND 6000 FEET IS POSSIBLE. MARIAS PASS IS NOT 
  PART OF THIS WARNING. 

* WINDS: BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOGAN
  PASS. 

&&

$$

MTZ006-261200-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
225 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING.
  THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW SHOULD BE
  THIS EVENING INTO THURSDAY MORNING.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 
  FEET: 6 TO 10 INCHES. 

* LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT
  PART OF THIS WARNING.


&&

$$

IDZ010-261200-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
EASTERN LEMHI COUNTY-
225 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS 
  THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. 

* LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT.

&&

$$
464 
WWUS45 KMSO 260337
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
937 PM MDT WED SEP 25 2013

...EARLY SEASON SNOW EVENT TO IMPACT BUTTE... ANACONDA... AND
OTHER PARTS OF WESTERN MONTANA AND LEMHI COUNTY...

MTZ002-260445-
/O.CAN.KMSO.WS.W.0004.000000T0000Z-130926T0600Z/
WEST GLACIER REGION-
937 PM MDT WED SEP 25 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
STORM WARNING. 

$$

MTZ007-261145-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
937 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY MORNING.
  TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF
  ACCUMULATED SNOW. THE WORST DRIVING CONDITIONS AND ACCUMULATING
  SNOW SHOULD BE DURING THIS EVENING AND OVERNIGHT HOURS TONIGHT.

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES...VALLEY 
  LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES. 

* LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE 
  PASS... PHILIPSBURG 

&&

$$

MTZ006-261145-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
937 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND 
  POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY 
  MORNING. THE WORST DRIVING CONDITIONS AND ACCUMULATING SNOW 
  SHOULD BE THIS EVENING INTO THURSDAY MORNING. 

* SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE 6000 
  FEET: 6 TO 10 INCHES. 

* LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT 
  PART OF THIS WARNING. 

&&

$$

IDZ010-261145-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
EASTERN LEMHI COUNTY-
937 PM MDT WED SEP 25 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT THURSDAY
ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT THURSDAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND 
  POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THURSDAY 
  MORNING. 

* SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES. VALLEYS 
  THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES. 

* LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT.

&&

$$
851 
WWUS45 KMSO 261016
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
416 AM MDT THU SEP 26 2013

MTZ007-261800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
416 AM MDT THU SEP 26 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS MORNING.
  TREES AND POWER LINES MAY BE DAMAGED BY THE WEIGHT OF
  ACCUMULATED SNOW. 

* TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12
  INCHES...VALLEY LOCATIONS ABOVE 5000 FEET: 3 TO 6 INCHES.

* LOCATION: BUTTE... ANACONDA... GEORGETOWN LAKE... HOMESTAKE 
  PASS... PHILIPSBURG 

&&

$$

MTZ006-261800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
416 AM MDT THU SEP 26 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY
ABOVE 6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND POOR
  VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS MORNING. 

* TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES AND TERRAIN ABOVE
  6000 FEET: 6 TO 10 INCHES.

* LOCATION: LOST TRAIL PASS... SKALKAHO SUMMIT. LOLO PASS IS NOT 
  PART OF THIS WARNING. 

&&

$$

IDZ010-261800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
EASTERN LEMHI COUNTY-
416 AM MDT THU SEP 26 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY
ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
NOON MDT TODAY. 

* IMPACTS/TIMING: PERIODS OF SNOW WITH SLUSHY/SLICK ROADS AND 
  POOR VISIBILITIES AT TIMES CAN BE EXPECTED THROUGH THIS
  MORNING. 

* TOTAL SNOW ACCUMULATIONS: MOUNTAIN PASSES: 6 TO 12 INCHES.
  VALLEYS THAT ARE ABOVE 5500 FEET COULD SEE UP TO 3 INCHES.

* LOCATION: LOST TRAIL PASS... BANNOCK PASS... GILMORE SUMMIT.

&&

$$
045 
WWUS45 KMSO 261749
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1149 AM MDT THU SEP 26 2013

MTZ007-261900-
/O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BUTTE/BLACKFOOT REGION-
1149 AM MDT THU SEP 26 2013

...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE
5000 FEET...

THE WINTER STORM WARNING ABOVE 5000 FEET WILL EXPIRE AT NOON MDT
TODAY. 

ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON,
FURTHER ACCUMULATIONS ON AREA ROADS AND PASSES ARE NO LONGER
EXPECTED.



$$

MTZ006-261900-
/O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
1149 AM MDT THU SEP 26 2013

...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE
6000 FEET FOR...HIGHWAY 93 SULA TO LOST TRAIL PASS...

THE WINTER STORM WARNING ABOVE 6000 FEET WILL EXPIRE AT NOON MDT
TODAY. 

ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON,
FURTHER ACCUMULATIONS ON AREA PASSES ARE NO LONGER EXPECTED.

$$

IDZ010-261900-
/O.EXP.KMSO.WS.W.0004.000000T0000Z-130926T1800Z/
EASTERN LEMHI COUNTY-
1149 AM MDT THU SEP 26 2013

...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY ABOVE
6000 FEET...

THE WINTER STORM WARNING ABOVE 6000 FEET WILL EXPIRE AT NOON MDT
TODAY. 

ALTHOUGH PERIODS OF LIGHT SNOW MAY CONTINUE THROUGH THE AFTERNOON,
FURTHER ACCUMULATIONS ON AREA ROADS AND PASSES ARE NO LONGER EXPECTED.


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Sep 24, 3:24 AM MDT, 8 hours 26 minutes earlier.

Area forecast discussion, Sep 24, 3:24 AM MDT, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
324 AM MDT Tue Sep 24 2013

...EARLY SEASON STORM STILL ON TRACK TO BRING SNOW TO BUTTE AND VICINITY...

.DISCUSSION...

Cool and showery conditions today across much of the Northern
Rockies, with light mountain snow above 6000FT. Hikers, hunters,
high mountain travelers beware of adverse conditions.

The most significant impact though will be Wednesday and Thursday
with the first winter storm of the season. The Butte, Blackfoot,
and Pintler Regions, including nearby mountain passes will be
greatest impacted with this storm. Mountain passes could have snow
accumulations upwards of a foot with valley locations above
5000FT picking up to 6 inches. Winter storm watch will remain in
place.

Impacts with this storm will be possible public safety due to
slick snow covered roadways, as well as possible power outages due
to heavy wet snow downing power lines and tree limbs, since most
trees still have full foliage.

After the passage of the storm system, temperatures will take a
nose dive by Friday morning. This will be the coldest
temperatures we have seen yet this season and will likely kill
any sensitive plants left outdoors. Flathead, Missoula, and
Bitterroot Valleys will have lows between 25-30F. Southwest
Montana and valleys in Lemhi county will see lows between 23-28F.

For the weekend there is a lot of uncertainty in the overall
weather pattern. In the next 72 hours, Tropical Cyclone Pabuk will
turn northeast of the Japanese east coast and be absorbed into the
mid-latitude storm track. The extended forecast is very sensitive
to the details of the transition from tropical to mid-latitude
storms. As a result, model forecasts have been somewhat erratic
from run to run and ensembles indicate a large amount of
uncertainty in the pattern.

Given the uncertainty, the forecast remains dry and at or slightly
above average temperatures. This is because a majority of models
indicate a warm dry pattern, and in general models indicate a
warming trend after the mid-week system.

&&

.AVIATION...An approaching deep trough will cause lowering
ceilings and increasing rain showers. Showers will impact
terminals KMSO and KGPI this morning and throughout the day, and
KSMN and KBTM will mainly be impacted this afternoon. Snow levels
will remain above 6,000 feet today, so snow showers will not
impact terminals today. Expect mountain obscurations across the
northern Rockies region today.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from Wednesday morning through Thursday
     afternoon ABOVE 5000 FEET FOR THE Bitterroot/Sapphire
     Mountains...Butte/Blackfoot Region.

ID...WINTER STORM WATCH from Wednesday morning through Thursday
     afternoon ABOVE 5000 FEET FOR THE Eastern Lemhi County.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 5:27 PM MDTSpecial Weather StatementMSOLemhi48 min

Nearby

Winter Storm Warnings in Montana, 2013Winter Storm Warnings in Idaho, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.